Table of Contents Author Guidelines Submit a Manuscript
International Journal of Endocrinology
Volume 2015 (2015), Article ID 835979, 5 pages
http://dx.doi.org/10.1155/2015/835979
Clinical Study

Liver Dysfunction Associated with Intravenous Methylprednisolone Pulse Therapy in Patients with Graves’ Orbitopathy

1Division of Endocrinology and Metabolism, Department of Medicine, Kurume University School of Medicine, Kurume 830-0011, Japan
2Department of Ophthalmology, Kurume University School of Medicine, Kurume 830-0011, Japan
3Division of Biostatistics Center, Kurume University, Kurume 830-0011, Japan

Received 31 December 2014; Revised 5 May 2015; Accepted 7 May 2015

Academic Editor: Carlo Cappelli

Copyright © 2015 Hiroyuki Eguchi et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. Bartalena, L. Baldeschi, A. Dickinson et al., “Consensus statement of the European Group on Graves' orbitopathy (EUGOGO) on management of GO,” European Journal of Endocrinology, vol. 158, no. 3, pp. 273–285, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. C. Marcocci, L. Bartalena, M. L. Tanda et al., “Comparison of the effectiveness and tolerability of intravenous or oral glucocorticoids associated with orbital radiotherapy in the management of severe Graves' ophthalmopathy: results of a prospective, single-blind, randomized study,” Journal of Clinical Endocrinology and Metabolism, vol. 86, no. 8, pp. 3562–3567, 2001. View at Publisher · View at Google Scholar · View at Scopus
  3. G. J. Kahaly, S. Pitz, G. Hommel, and M. Dittmar, “Randomized, single blind trial of intravenous versus oral steroid monotherapy in graves' orbitopathy,” Journal of Clinical Endocrinology and Metabolism, vol. 90, no. 9, pp. 5234–5240, 2005. View at Publisher · View at Google Scholar · View at Scopus
  4. M. Marinól, E. Morabito, M. R. Brunetto, L. Bartalena, A. Pinchera, and C. Marocci, “Acute and severe liver damage associated with intravenous glucocorticoid pulse therapy in patients with Graves' ophthalmopathy,” Thyroid, vol. 14, no. 5, pp. 403–406, 2004. View at Publisher · View at Google Scholar · View at Scopus
  5. M. Weissel and W. Hauff, “Fatal liver failure after high-dose glucocorticoid pulse therapy in a patient with severe thyroid eye disease,” Thyroid, vol. 10, no. 6, p. 521, 2000. View at Google Scholar · View at Scopus
  6. C. Marcocci, T. Watt, M. A. Altea et al., “Fatal and non-fatal adverse events of glucocorticoid therapy for Graves' orbitopathy: a questionnaire survey among members of the European Thyroid Association,” European Journal of Endocrinology, vol. 166, no. 2, pp. 247–253, 2012. View at Publisher · View at Google Scholar · View at Scopus
  7. “Classification of eye changes of Graves' disease,” Thyroid, vol. 2, no. 3, pp. 235–236, 1992. View at Publisher · View at Google Scholar
  8. Y. Hiromatsu, K. Kojima, N. Ishisaka et al., “Role of magnetic resonance imaging in thyroid-associated ophthalmopathy: its predictive value for therapeutic outcome of immunosuppressive therapy,” Thyroid, vol. 2, no. 4, pp. 299–305, 1992. View at Publisher · View at Google Scholar · View at Scopus
  9. S. Zang, K. A. Ponto, and G. J. Kahaly, “Intravenous glucocorticoids for Graves' orbitopathy: efficacy and morbidity,” The Journal of Clinical Endocrinology and Metabolism, vol. 96, no. 2, pp. 320–332, 2011. View at Publisher · View at Google Scholar · View at Scopus
  10. Y. Koga, R. Kumashiro, K. Yasumoto et al., “Two fatal cases of hepatitis B virus carriers after corticosteroid therapy for bronchial asthma,” Internal Medicine, vol. 31, no. 2, pp. 208–213, 1992. View at Publisher · View at Google Scholar · View at Scopus
  11. W. K. Seto, T. S. Chan, Y. Y. Hwang et al., “Hepatitis B reactivation in patients with previous hepatitis B virus exposure undergoing rituximab-containing chemotherapy for lymphoma: a prospective study,” Journal of Clinical Oncology, vol. 32, pp. 3736–3743, 2014. View at Google Scholar
  12. R. Le Moli, L. Baldeschi, P. Saeed, N. Regensburg, M. P. Mourits, and W. M. Wiersinga, “Determinants of liver damage associated with intravenous methylprednisolone pulse therapy in Graves' ophthalmopathy,” Thyroid, vol. 17, no. 4, pp. 357–362, 2007. View at Publisher · View at Google Scholar · View at Scopus
  13. H. Wichary and T. Gasińska, “Methylprednisolone and hepatotoxicity in Graves' ophthalmopathy,” Thyroid, vol. 22, no. 1, pp. 64–69, 2012. View at Publisher · View at Google Scholar · View at Scopus
  14. N. Kaplowitz, “Drug-induced liver injury,” Clinical Infectious Diseases, vol. 38, supplement 2, pp. S44–S48, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. M. Salvi, G. Vannucchi, F. Sbrozzi et al., “Onset of autoimmune hepatitis during intravenous steroid therapy for thyroid-associated ophthalmopathy in a patient with Hashimoto's thyroiditis: case report,” Thyroid, vol. 14, no. 8, pp. 631–634, 2004. View at Publisher · View at Google Scholar · View at Scopus
  16. M. Marinò, E. Morabito, M. A. Altea et al., “Autoimmune hepatitis during intravenous glucocorticoid pulse therapy for Graves' ophthalmopathy treated successfully with glucocorticoids themselves,” Journal of Endocrinological Investigation, vol. 28, no. 3, pp. 280–284, 2005. View at Publisher · View at Google Scholar · View at Scopus
  17. G. C. Farrell, “Drugs and steatohepatitis,” Seminars in Liver Disease, vol. 22, no. 2, pp. 185–194, 2002. View at Publisher · View at Google Scholar · View at Scopus
  18. R. K. Goyal, D. Srivastava, and K.-D. Lessnau, “Clopidogrel-induced hepatocellular injury and cholestatic jaundice in an elderly patient: case report and review of the literature,” Pharmacotherapy, vol. 29, no. 5, pp. 608–612, 2009. View at Publisher · View at Google Scholar · View at Scopus